MAUDE Adverse Event Report: STRYKER GMBH CANNULATED SCREWDRIVER FIXOS T30, LARGE AO FITTING; SCREW, FIXATION, BONE

STRYKER GMBH CANNULATED SCREWDRIVER FIXOS T30, LARGE AO FITTING; SCREW, FIXATION, BONE
Catalog Number 705212
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided on a supplemental report.
 
Event or Problem Description
As reported: "the surgeon was implanting cannulated screws for and ankle fusion.He was implanting them by hand into the patient over the 3.2mm guide wire.The tip of the driver broke off in the t30 star drive recess for the screw.The fragment became stuck in the screw head.Using kelly clamps, he was able to pull the broken pieces of the driver tip out.We then explanted the screw to examine if the screw had become damaged or had any piece of the driver left in it, we were able to remove the fragmented driver tip from the patient and patient will be fine.This increased operative time as we had to search for and remove the broken piece of the driver.".
 
Additional Manufacturer Narrative
The reported event could be confirmed, since pictures of the device were provided: the tip of the screwdriver has broken and is separated from the shaft.However, the root cause of this breakage cannot be determined solely based on these images.Detailed views of the fracture face as well as a proper device inspection would have been necessary.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
As reported: "the surgeon was implanting cannulated screws for and ankle fusion.He was implanting them by hand into the patient over the 3.2mm guide wire.The tip of the driver broke off in the t30 star drive recess for the screw.The fragment became stuck in the screw head.Using kelly clamps, he was able to pull the broken pieces of the driver tip out.We then explanted the screw to examine if the screw had become damaged or had any piece of the driver left in it.We were able to remove the fragmented driver tip from the patient and patient will be fine.This increased operative time as we had to search for and remove the broken piece of the driver.".

Brand Name
CANNULATED SCREWDRIVER FIXOS T30, LARGE AO FITTING
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21876474
Report Number0008031020-2025-00736
Device Sequence Number12713581
Product Code HWC
UDI-Device Identifier07613252708469
UDI-Public(01)07613252708469(10)12200D
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K133451
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number705212
Device Lot Number12200D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/25/2025
Supplement Date Received by Manufacturer05/22/2025
Initial Report FDA Received Date04/21/2025
Supplement Report FDA Received Date06/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/26/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown